Patches containing the prescription painkiller Fentanyl have been recalled because of a flaw that could cause patients to overdose. It is believed that there may be a cut in the lining of the patches, causing the gel to leak. Direct contact with this powerful opioid could result in overdose or even death.
What’s the problem?
Fentanyl is a powerful opiate that works by blocking the nerve receptors in the brain. The Duragesic Fentanyl Patch delivers medication in the form of a gel which enters the body through the skin. It is designed to slowly release the gel through a membrane on the sticky side of the patch.
However, if excessive amounts of fentanyl enter the body, there is a serious risk of overdose or death. Defectively designed and manufactured patches have been responsible for hundreds of deaths and unintentional overdoses after the gel leaked out onto the skin or entered the body too quickly.
Fentanyl Patch manufacturers designed the patch negligently and have failed to warn the public about the risks associated with the product. Duragesic Fentanyl Patch lawsuits are currently being reviewed nationwide for users who experienced serious injury or death from fentanyl overdose.